MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex/gender: unknown, not provided.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony, model zxr00 (16.0 diopter) was explanted from a patient's right eye (od) due to mechanical complication defined as intolerance, where the patient was unable to adapt to the lens.The lens was replaced with another lens, model zcboo (16.0 diopter).Additionally it was indicated that there was nothing wrong with the lens.The patient could not adapt to the lens and has an epiretinal membrane with a macular pucker following cataract surgery that could not be seen before cataract surgery.It was confirmed that no incision enlargement or suture was required and no vitrectomy was performed.There was no patient post-op injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing was not performed as the complaint device was not returned for analysis.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6723482
Report Number9614546-2017-00632
Device Sequence Number1601948
Product Code POE
UDI-Device Identifier05050474579019
UDI-Public(01)05050474579019(17)210916
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/16/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR